Alert archive / Arkansas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 45, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 14, 2024, 7:09 PM CDT for Franklin County, Arkansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2024, 7:09 PM CDT (00:09 UTC)
- Expired
- Mar 14, 2024, 7:29 PM CDT
- In force
- 20 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 44 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 1:33 PM CDT | Tornado Watch | SPC | 7 hr |
| Mar 14, 5:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452
WUUS54 KTSA 150009
SVRTSA
ARC047-150045-
/O.NEW.KTSA.SV.W.0045.240315T0009Z-240315T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
709 PM CDT Thu Mar 14 2024
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Franklin County in west central Arkansas...
* Until 745 PM CDT.
* At 708 PM CDT, a severe thunderstorm was located 3 miles southwest
of Ozark, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Ozark... Mulberry...
Altus... Branch...
Denning... Wiederkehr Village...
Cass... Jethro...
Etna... Alix...
Barnes... Redding...
Watalula... Meg...
Toney... Peter Pender...
Turners Bend... Cecil...
Lonelm... Taft...
This includes Interstate 40 in Arkansas between mile markers 24 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
A Tornado Watch remains in effect until 900 PM CDT for northwestern
Arkansas.
&&
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3532 9381 3531 9385 3532 9392 3529 9392
3528 9397 3546 9404 3546 9403 3547 9404
3549 9405 3550 9403 3555 9404 3556 9402
3557 9402 3577 9370
TIME...MOT...LOC 0008Z 227DEG 39KT 3545 9388
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mejia2 follow-up statements
955
WWUS54 KTSA 150023
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
723 PM CDT Thu Mar 14 2024
ARC047-150045-
/O.CON.KTSA.SV.W.0045.000000T0000Z-240315T0045Z/
Franklin AR-
723 PM CDT Thu Mar 14 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN FRANKLIN COUNTY...
At 722 PM CDT, a severe thunderstorm was located over Wiederkehr
Village, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Ozark... Altus...
Denning... Wiederkehr Village...
Etna... Alix...
Barnes... Redding...
Turners Bend... Watalula...
Taft... Paradise...
This includes Interstate 40 in Arkansas between mile markers 34 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3532 9381 3531 9384 3564 9389 3575 9370
TIME...MOT...LOC 0022Z 235DEG 45KT 3548 9374
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mejia923
WWUS54 KTSA 150029
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
729 PM CDT Thu Mar 14 2024
ARC047-150039-
/O.CAN.KTSA.SV.W.0045.000000T0000Z-240315T0045Z/
Franklin AR-
729 PM CDT Thu Mar 14 2024
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However, heavy rain, gusty winds, and small hail
are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Arkansas.
&&
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3532 9381 3531 9384 3564 9389 3575 9370
TIME...MOT...LOC 0027Z 227DEG 39KT 3525 9389
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 6:16 PM CDT, 53 minutes earlier.
Area forecast discussion, Mar 14, 6:16 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 616 PM CDT Thu Mar 14 2024 ...New AVIATION... .SHORT TERM... (Through Tonight) Issued at 218 PM CDT Thu Mar 14 2024 The main concern through the forecast period will continue to be the threat for severe thunderstorms across much of eastern Oklahoma and northwest Arkansas through tonight. Ongoing thunderstorms currently extend along a line from near Holdenville to south Tulsa to near Jay. Storms will be capable of all severe hazards through the afternoon and evening hours, with large to very large hail in excess of 2 inches the main threat. Low level wind fields will gradually become more favorable for tornadoes by late afternoon/early evening across southeast Oklahoma and into western/northwest Arkansas as a low level jet intensifies over the area. If storms remain discrete enough and the environment remains undisturbed in those areas, than tornadoes will become more probable toward sunset, mainly south of I-40 in eastern Oklahoma extending northeastward into west-central/northwest Arkansas. Current storms will progress east southeastward through the afternoon as a cold front works its way through the region. Decreasing instability behind the frontal passage will limit the severe potential as the front passes through, though some lingering elevated storms could linger behind the front this evening and overnight as isentropic ascent increases with the increasing low level jet. Additional thunderstorm development is expected this afternoon across the open warm sector in southeast Oklahoma and western Arkansas. These will be the storms that could pose the greatest tornado risk by late afternoon and into the evening hours before storms begin to grow upscale and advance southeastward through the night, exiting the area after midnight tonight. Cooler air along with breezy northerly winds will be ushered in behind the front tonight with temperature dropping into the 40s behind the front by Friday morning. Bowlan && .LONG TERM... (Friday through Thursday) Issued at 218 PM CDT Thu Mar 14 2024 Relatively quiet conditions are expected through the rest of the forecast period after the stormy day today. Cooler, but still near average temperatures for this time of year are expected for tomorrow behind the frontal passage, with gusty northerly winds throughout the day dying off somewhat by sunset. Cool overnight lows are forecast with some of the normally cooler locations dipping into the mid to upper 30s by Saturday morning. A brief warmup is expected on Saturday as subtle mid level ridging builds into the area and temperatures rise to near 70 across the region. A weak disturbance will move across northern Texas Saturday night and a few showers and thunderstorms will be possible along the Red River Saturday night. Severe weather is not expected with this system. By SUnday, the mid level flow become much more amplified, with northerly flow aloft ushering in another, stronger cold front through the region on Sunday. this frontal passage is expected to be dry as any appreciable moisture remains rather limited, but much cooler temperatures will follow for Sunday night into Monday. Mid level heights slowly rise into the middle part of next week as an upper low meanders around the Desert Southwest and deep mid level troughing settles in over the Southeast CONUS, keeping our weather fairly quiet and mild through the rest of the period. The upper low that will have been parked over the Southwest for the better part of a week may finally get swept up into the primary flow aloft and move out over the Plains by late week, bringing more rain and storm chances to the region. Bowlan && .AVIATION... (00Z TAFS) Issued at 613 PM CDT Thu Mar 14 2024 Thunderstorm impacts in the first few hours of the valid TAF period at MLC and FSM will be the main aviation concern, with additional periods of IFR/MVFR conditions possible through mid to late evening due to thunderstorms on station. Thunderstorms should shift south of these terminals by midnight. Winds will shift to a northerly direction overnight at all sites following a frontal passage. Expect a period of MVFR ceilings from late tonight into tomorrow afternoon, with improvement mid afternoon. && .PRELIMINARY POINT TEMPS/POPS... TUL 48 66 41 69 / 10 0 0 0 FSM 57 69 44 71 / 100 0 0 0 MLC 52 67 43 69 / 70 0 0 10 BVO 45 67 37 70 / 10 0 0 0 FYV 47 64 38 70 / 70 0 0 0 BYV 49 61 39 68 / 70 10 0 0 MKO 50 64 41 67 / 50 0 0 0 MIO 47 62 38 66 / 10 0 0 0 F10 49 64 42 67 / 40 0 0 10 HHW 56 67 46 69 / 90 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....04 AVIATION...22
Hazardous weather outlook, Mar 14, 4:47 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
447 PM CDT Thu Mar 14 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
447 PM CDT Thu Mar 14 2024
...SEVERE WEATHER CONTINUES THIS EVENING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Southeast Oklahoma into west-central Arkansas.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Southeast Oklahoma into western Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Southeast Oklahoma into western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Severe thunderstorms continue late this afternoon across southeast
Oklahoma into western Arkansas in advance of a cold front that
is currently moving across northeast Oklahoma. Scattered to
numerous thunderstorms are expected to continue across southeast
Oklahoma and western Arkansas into the overnight hours as the
cold front continues to move across the region. These storms will
continue to be capable of producing large hail, damaging winds and
possibly a tornado through the evening hours. These storms will also
continue to produce heavy rains which could lead to flooding of low
lying areas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY THROUGH WEDNESDAY...No Hazards.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Mar 14, 5:44 PM CDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
544 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM Hail 2 SSE Mc Key 35.45N 94.87W
03/14/2024 E1.00 inch Sequoyah OK Local Official
&&
pbsLocal storm report, Mar 14, 5:57 PM CDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
557 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Hail Spiro 35.25N 94.62W
03/14/2024 M2.50 inch Le Flore OK Public
&&
pbsLocal storm report, Mar 14, 6:03 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
603 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM Hail Krebs 34.93N 95.72W
03/14/2024 E1.75 inch Pittsburg OK Public
&&
pbsSpecial weather statement, Mar 14, 6:12 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
612 PM CDT Thu Mar 14 2024
ARZ011-020-142345-
Madison AR-Franklin AR-
612 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MADISON AND
NORTHERN FRANKLIN COUNTIES THROUGH 645 PM CDT...
At 611 PM CDT, Doppler radar indicated a strong thunderstorm near
Ozark, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Ozark... Altus...
Denning... Wiederkehr Village...
Cass... Jethro...
Barnes... Red Star...
Redding... Watalula...
Meg... Toney...
Turners Bend... Cecil...
Lonelm... Taft...
Cravens... Paradise...
Alix...
This includes Interstate 40 in Arkansas between mile markers 25 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 900 PM CDT for northwestern
Arkansas.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Arkansas.
&&
LAT...LON 3576 9352 3577 9369 3543 9371 3541 9380
3542 9380 3541 9381 3538 9391 3555 9403
3589 9352
TIME...MOT...LOC 2311Z 245DEG 41KT 3552 9381
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MejiaLocal storm report, Mar 14, 6:40 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
640 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM Hail 4 NW Wilburton 34.95N 95.37W
03/14/2024 E1.00 inch Latimer OK Public
&&
pbsLocal storm report, Mar 14, 6:42 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
642 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Hail Van Buren 35.44N 94.35W
03/14/2024 E1.00 inch Crawford AR Public
&&
pbsThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:12 PM CDT | Special Weather Statement | TSA | Crawford | 33 min |
| Mar 14, 7:52 PM CDT | Special Weather Statement | TSA | Crawford | 38 min |
| Mar 14, 8:03 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 42 min |
| Mar 14, 8:07 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 38 min |
| Mar 14, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 25 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.